PDA

View Full Version : Stopping paroxetine after taking it erratically?



thots28
27-03-11, 00:51
Hi,
I'm hoping somebody has had similar experience or has some sound medical advice for me.
I've decided to slowly stop taking seroxat/peroxetine but I'm not too sure how to start this as I've taken it so erratically since I've been on it.
I've been taking it for about 6 years but never regularly, only every few days or sometimes a few days in a row then not for a week etc. I must say that I do know these medications should always be taken correctly and frequently but I haven't been doing that from the start. It is indeed my own fault!
I tried to stop taking them a year ago but didn't manage it as the withdrawal symptoms were too much and I tried stopping them too quickly.
What I'm wondering is should I start taking them regularly before trying to come off them? I know that sounds a bit odd. I can't really just take a lower dose but like I am now (every few days for example).
I'm not sure how I would react if I suddenly started taking them daily as I'm not used to that and I hate the side effects.
Last time I tried coming off them and wrote a message on a different forum I was just told 'you should always take them as prescribed' etc etc. That isn't very helpful in my case because that's not what I've been doing!
Anyway, has anybody had similar experience or know of somebody who has? I really need to get off this medication.
Thanks

Ternice2011
02-04-11, 01:03
Hi There,

I too take seroxat irregularly and have done for the past few years. Originally when I was prescribed them I took them religiously on a daily basis (20 mg). When I did occasionally miss a dose I noticed that there was no real changes in my levels of anxiety/depression so I eased off on them little by little. Now typically I take 10 mg every other day but when I feel anxious I up the frequency to daily and sometimes the dose to 20 mg. For me, the difference between taking them habitually and ad-hoc isn't much different until I dip below a certain level (such as not taking any for 3 weeks). Now on paper this doesn't make sense since paroxetine has a relative short-life, however, I think the stuff accumulates somehow since there is a distinct time lapse between tablet discontinuation and the return of panic. However, when I take the meds after a lay-off I can feel the effects of it pretty quickly (within 24 hrs) For this reason I don't believe that resorting to a prescribed course of med-taking will make any difference if your ulimate aim is to wean yourself off.

Doctors may well be the experts in general medicine but you are the expert of yourself. Therefore, if taking tablets in a certain way reaps you benefits then I personally see that as a positive thing. I see it more as the management of the undesirable effects anyway.

Hope this helps and good luck with getting yourself off these things